CSN Login
Members Online: 5

You are here

Avastin/Taxol

henhill's picture
henhill
Posts: 123
Joined: Aug 2016

After what was clearly losing ground all summer, my onc is putting me on this Avastin/Taxol regimen for what he calls a "complete remission".  But, I have a very large tumor on my neck and several suspicious spots, including the lung and thyroid.  To complicate things, he is switching positions from one hospital to another, and has been unavailable since early August.  The move is MUCh better for me, as it is far closer and easier to reach, cutting off a minimum of two hours of traffic and commuting time.  But this limbo at a time like this in my world has been tough. There is a doctor overseeing my new chemo, but she doesn't know me and won't get too invested.

Last weeks' infusion went horribly wrong on the 3rd day and I couldn't get out of bed -was down for 3 days.  Finally, a friend offered some marijuana oil last night, and the whole thing lifted nicely.   I am terrified of going back again this Friday and, of all things, I am hosting a birthday party for my son who lives in the South and had invited everyone to come on Sunday the very day of last weeks crash.  I never had a reaction like that before, so I assumed it would be okay to go ahead.  To boot, all the pain and misery of the summer is catching up with me, and I feel mistrustful of all of everything at this point.  

Thanks to all in advance for allowing me to vent, and if anyone has had this chemo combonation. please tell me that this will get easier!

EZLiving66's picture
EZLiving66
Posts: 1403
Joined: Oct 2015

I'm sorry that last infusion hit you so hard.  I didn't have this combination but I think LouAnn did.  This sure has been a tough summer for you.  Hopefully this fall will be better!

Love,

Eldri

Kvdyson's picture
Kvdyson
Posts: 789
Joined: Jan 2016

Hennill, I have no experience with that combination, either but wanted to chime-in to say that your son would certainly understand if you didn't feel up to hosting a party. He would probably be devastated if he thought that his party could have a negative effect on your well-being. Maybe you can talk to him now so that there is time to move the party to a different venue?

Good luck to you with this upcoming treatment. Sending you virtual hugs of comfort and support. Kim

TeddyandBears_Mom's picture
TeddyandBears_Mom
Posts: 1641
Joined: Jun 2015

Kim, You said what I wanted to say but couldn't find the right words! Thank you for posting.

Henhill, I hope you can have an easier time of it this next time around. Please consider Kim's suggestion....

Love and Hugs,

Cindi

Lou Ann M's picture
Lou Ann M
Posts: 996
Joined: Feb 2015

I have been on Taxol and Avastin, but not at he same time,  I can't imagine how hard that might be.  Taxol gave me sever bone pain, ,mostly my legs and hip, and fatigue.  I only had two rounds of Avastin... it did seem to be working, my CA125 dropped consideable.  It gave me a lot of fatigue and I was in some kind of fog that could have been from the pain meds I was on for pain in what everyone thought was mymSI joint.  Three days after my second infusion I ended up with one of the rare side effects, a heart attack,

it will be wonderful having your doctor close by.  Those long trips for treatment are no fun.  My oncologist is an hour's drive away so that s not to bad.

talk to your son about the party either move to another location, or ask for a LOT of help.  The people that have been offering help can help.  At the very least have it changed to a pot luck so there will s no food to worry about.  People will understand if you are not up to a party.

Hugs and prayers, Lou Ann

Nellasing
Posts: 529
Joined: Oct 2016

Just echoing all the good information and advice already given as well as the empathy for what you have been going through- just SO SORRY that is happening.  I hope they will be able to figure out a way to give you the drug that will be less damaging.  I'm glad someone gave you some marijuana oil- that is such a wonderful help for so many things.  There are tons of studies on it in Pubmed etc.  Sending you big  (((HUGS)))

RB773
Posts: 9
Joined: Aug 2017

Being fairly new to all of this I'm afraid I don't have a lot to offer. But please know my heart and prayers are with you!

henhill's picture
henhill
Posts: 123
Joined: Aug 2016

For the pep-talk.  I have had the perty planned for ages- and flew him up here. But my kids will all pitch in, I'm more disappointed than anything because I had been looking forward to it for a long time.

Louann- I am so glad you shared how you felt.  I knew about the heart attack, but I didn't hear about the fatigue and pain.  I had the same thing.  The fatigue was so bad I could hardly get out of my own way, and the brain fog was with me off and on all week!  I would say that it was not your pain meds- I take nothing.  Ialso had sharp abdominal pains that were brief but painful.  My golf ball sized tumor is waaayyyy down, though, really putting me on the fence about complaining.

Oh well- off today for Taxol only and the "steroid relief" I'll get until Sunday.

RB773
Posts: 9
Joined: Aug 2017

Just wondering how you are doing on the Avastin? They added it to my treatment last week and I am really hoping for positive results. I'm on carbo/Taxol/Avastin, all at the same time, every 3 weeks. At least that is the current plan.

Subscribe to Comments for "Avastin/Taxol"